CaltechAUTHORS
  A Caltech Library Service

Perfectly competitive markets as the limits of Cournot markets

Novshek, William (1985) Perfectly competitive markets as the limits of Cournot markets. Journal of Economic Theory, 35 (1). pp. 72-82. ISSN 0022-0531. https://resolver.caltech.edu/CaltechAUTHORS:20171114-153836563

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171114-153836563

Abstract

A perfectly competitive, partial equilibrium market for a single homogeneous good with a (bounded) continuum of infinitesimal firms is considered. Cost functions are essentially unrestricted and are allowed to vary smoothly across firms. A sequence (net) of Cournot markets (each with a finite number of firms) which converge smoothly to the perfectly competitive limit in terms of both the inverse demand functions and the distributioon of firm technologies is introduced and it is shown that all markets sufficiently far along the sequence have a Cournot equilibrium and all the Cournot equilibria converge to the perfectly competitive equilibrium of the limit market.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0022-0531(85)90062-6DOIArticle
http://www.sciencedirect.com/science/article/pii/0022053185900626PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170921-134321229Related ItemWorking Paper
Additional Information:© 1985 Academic Press, Inc. Received November 15, 1983; revised May 11, 1984. This research was supported by National Science Foundation Grant SES79-25690 at the Institute for Mathematical Studies in the Social Sciences, Stanford University. Formerly SSWP 499.
Funders:
Funding AgencyGrant Number
NSFSES-7925690
Issue or Number:1
Record Number:CaltechAUTHORS:20171114-153836563
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171114-153836563
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83208
Collection:CaltechAUTHORS
Deposited By: Jacquelyn Bussone
Deposited On:15 Nov 2017 23:09
Last Modified:03 Oct 2019 19:03

Repository Staff Only: item control page